Helen G. Grundman

Office: 334 Park Science Bldg
Phone: (610)526-5347
E-mail: hgrundma@brynmawr.edu

Research Interests: Algebra and Number Theory

My mathematical research interests span a wide range of topics in the areas of algebra and number theory. My primary work is in the areas of algebraic number theory and computational algebraic geometry. Specifically, my research involves exploiting the connections between Hilbert modular varieties and certain algebraic number fields, studying the fields to determine classifications of the varieties. Additional research topics include: My teaching philosophies are too numerous to list here. My goals in teaching include giving students the tools to enable them to teach themselves and challenging them sufficiently that they are likely to achieve much more than they thought they could. These goals guide me whether I'm teaching students who are afraid of mathematics or graduate students working towards a Ph.D. in Mathematics.

Recent publications:

"Multipliers of a family of almost modular functions," with A. Schwartz, The Ramanujan Journal, to appear.

"Heights of happy numbers and cubic happy numbers," with E. A. Teeple, The Fibonacci Quarterly, to appear.

"Realizability of non-split group extensions of C2 by (C2)r × (C4)s × (D4)t," with G. Stewart, Journal of Algebra, to appear.

"Hilbert modular fourfolds of arithmetic genus one," with L. E. Lippincott, High Primes and Misdemeanours: lectures in honour of the 60th birthday of Hugh Cowie Williams, Fields Institute Communications Series, to appear.

"Q-adequacy of Galois 2-extensions," with D. B. Leep and T. L. Smith, The Israel Journal of Mathematics, 130 (2002), 11-19.

"Hilbert modular threefolds of arithmetic genus one," with L. E. Lippincott, The Journal of Number Theory, 95 (2002), 72-76.

"Q-adequate bicyclic bicubic fields," with T. L. Smith, Valuation Theory and its Applications, Fields Institute Communications, 32 (2002), 163-173.

"Generalized happy numbers," with E. A. Teeple, The Fibonacci Quarterly, 39 (2001), 462-466.

"An analysis of n-riven numbers," The Fibonacci Quarterly, 39 (2001), 253-255.

"Nonrational Hilbert modular threefolds," The Journal of Number Theory, 83 (2000), 50-58.

"Explicit resolutions of cubic cusp singularities," Mathematics of Computation, 69 (2000), 815-825.